Aleve is one of the most common anti-inflammatory drugs found over the counter.
These pills help us get relief from any kinds of pain---be it menstrual cramps, headaches, toothaches, backaches, or arthritis.
It is true that some over-the-counter medication for humans is useful for dogs as well.
But, is Aleve one of them?
It is always a good idea to look up anything that’s meant for human consumption before giving it to your dog as something innocent can be harmful or even toxic to your furry friend!
In this article, I will answer the question, “Can I give my dog Aleve?” in as much detail as possible.
So, let’s jump right into it, shall we?
Let’s get started.
Is It Okay to Give My Dog Some Aleve?
While Aleve helps relieve humans of pain, can it have the same benefits for dogs?
Well, the thing is that even though you have good intentions, giving your dog a painkiller isn’t the best idea.
Most pet owners tend to assume that pain meds are okay for dogs to have, but, did you know that Naproxen Sodium can have adverse side effects for dogs?
No, you shouldn’t give your dog Aleve as it is toxic for your furry friend---even in low doses.
Aleve works by easing stiffness and pain and reduces the production of hormones that cause inflammation in the body.
So, even though your dog will be relieved in the short-term, the long-term side effects overshadow the benefits.
It is a good idea to stay away from non-steroidal anti-inflammatory painkillers, and there are natural and completely safe solutions available for dogs.
You can look them up or call your vet if your dog is in a lot of pain.
After all, you don’t want to do more harm than good, right?
The Harmful Side Effects of Aleve
Midol or Aleve can cause fatal liver and kidney damage along with stomach ulcers.
Some dog owners have also reported that their furry friends suffered from gastrointestinal bleeds after they were given Aleve to relieve their pain.
Following are some symptoms of gastrointestinal damage:
- Excessive diarrhea
- Refusing to eat
That’s not all, though.
More serious side effects of giving your dog Aleve include liver and kidney damage which can lead to serious poisoning or even drug poisoning.
Following are the symptoms of kidney or liver damage:
- Pale appearance
If you see any of these symptoms, call the vet immediately or take your furry friend to an emergency facility and tell him about Aleve.
You need to act fast to save your dog’s life.
It is always a good idea to give your dog medicine that’s recommended by only the vet.
If your dog is ever sick or in pain, it is a good idea to call the vet instead of giving your dog Aleve or any other medicine meant for humans.
My Dog Accidentally Took Some Aleve! What Should I Do!?
Accidents happen, and no one is at fault.
If your dog has taken a pill, the chances are that he’ll be fine and you should call the vet just to be on the safer side.
There’s no need for you to panic in such case.
If your furry friend got his paws on the entire bottle and swallowed multiple pills---which is very unlikely and rare---you’ll need to induce vomiting as soon as possible and try to get it out of his system.
In this case, time is of the essence.
You should call your vet immediately and take your dog to the emergency care facility to get his stomach pumped and get all the Aleve out of his system.
Your vet may instruct you to use a capful of hydrogen peroxide (the quantity depends on the breed of the dog) and use a syringe to inject the solution down your furry friend’s throat.
This will induce vomiting within five to ten minutes.
It is essential that you talk to a professional before doing anything as you can end up doing more harm than good. So, keep that in mind.
Summing Up: Can I Give My Dog Aleve?
Aleve works well on humans and helps relieve all kinds of pain---from headaches, toothaches, etc. to menstrual cramps, arthritis, etc.!
But, as you may know, human products and dogs don’t really go hand-in-hand.
While some things meant for human consumption are totally safe for dogs, others can cause bigger problems. Aleve is one of the latter.
No, you should not give your dog Aleve under any circumstances.
It is true that the drug can provide your dog with some relief but, it is also true that the side effects of this drug for dogs outweigh the benefits.
This means that you should call your vet and look into other better alternatives.